MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 22 GA X 1-3/8IN; WIRE GUIDE CATHETER
Catalog Number RA-04122
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened arterial catheterization kit for analysis.Signs of use were observed on the guide wire and inside the needle hub.Initial visual analysis revealed that the guide wire was partially advanced inside the needle cannula but was completely stuck.Further visual and microscopic examination of the guide wire revealed kinking on the guide wire just distal to the proximal opening of the needle cannula.Undue force was required to free the guide wire from the cannula, which resulted in the guide wire becoming fully unraveled.Despite this, the entire guide wire was retracted from the cannula.Once retracted, microscopic examination of the inside of the guide wire tubing adapter revealed flash along the inner edge.Microscopic examination of the inside of the needle bevel confirmed the presence of an occlusion.This occlusion appears to resemble biological material; however, this cannot be determined as it was unable to be dislodged from the cannula.To accurately perform dimensional testing, undue force was applied to dislodge the guide wire from the needle cannula.This resulted in the guide wire becoming unraveled.The kink on the guide wire measured 49mm, from the orange handle.The guide wire length from the orange handle to the distal point on the core wire measured 4 9/16", which is within the specification limits of 4 7/16"-4 11/16" per the guide wire with handle product drawing.The guide wire outer diameter measured 0.390mm, which is within the specification limits of 0.381mm-0.404mm per the guide wire product drawing.The needle cannula inner diameter at the proximal end measured 0.0170", which is within the specification limits of 0.0165"-0.0180" per the cannula product drawing.The inner diameter at the distal tip could not be accurately measured due to the location of the blockage relative to the opening.The inner diameter of the tubing adapter measured 0.0297", which is within the specification limits of 0.0290"-0.0300" per the tubing adapter product drawing.To accurately perform functional testing on the needle, undue force was applied to dislodge the guide wire , which resulted in the guide wire becoming unraveled.Once dislodged, the guide wire tubing was also severed to fully retract the guide wire coils back through the cannula.Once removed, a lab inventory guide wire tubing (guide wire outer diameter measured 0.40mm) was attached to the needle hub.The guide wire adapter was inserted into the needle hub.Resistance was encountered due to the interaction between the cannula and the adapter.An attempt to advance the guide wire was performed; however, resistance was encountered which prevented the guide wire from passing.Performed per the ifu provided with this kit, which instructs the user, "attach spring-wire tube assembly to hub of needle.Remove protective shield.Trial advance and retract spring-wire guide through needle using actuating lever to ensure proper function".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "prior to insertion, ensure guidewire is returned to the original position before insertion or blood flashback may be inhibited".The ifu also states, "if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture".The report of a kinked guide wire was confirmed by visual analysis of the returned sample.Visual analysis revealed kinking on the guide wire.Severe resistance was also encountered from within the needle cannula.Further analysis also revealed flashing within the adapter hub of the guide wire tubing.This flash resembles an abnormal interaction between the cannula and the adapter tubing, which likely contributed to the kinking.The manufacturing facility was consulted and stated the issue will need to be further investigated.Based on these circumstances, manufacturing likely caused or contributed to the reported event.A non-conformance was initiated to further investigate the issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description
It was reported that during initial insertion of an arterial catheter, resistance was encountered.The spring wire guide (swg) failed to advance within the hub when the handle was actuated.Visible bending of the swg was observed.At the time of this report, the customer has not responded to request for additional information regarding the patient's outcome.If additional information becomes available, the complaint file will be updated accordingly.

Brand Name
ARROW RA CATH SET: 22 GA X 1-3/8IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key25431198
Report Number9680794-2026-00433
Device Sequence Number13339649
Product Code OFB
UDI-Device Identifier00801902002754
UDI-Public(01)00801902002754(11)250603(17)300531(10)14F25D0220(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04122
Device Lot Number14F25D0220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Supplement Date Received by Manufacturer05/28/2026
Initial Report FDA Received Date06/08/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown